Spotting while on Pills?
I've been on birth control a few months at a time and I recently saw a doctor and she told me to stay on it until I wanted to have children. The first pack did not make me spot but it did make me have a little late of a period. I accidentally missed 2 active pills within a week and now I'm spotting like crazy. Will it go away soon? Or do I have to wait another 2 months of spotting before it goes away? Thanks for your time!
Dear Spotting Like Crazy,
You are “spotting like crazy” due to missed pills. It is especially important not to miss taking OCs (oral contraceptives) if you are on a low dose pill. Most contraceptive failures are due to patient error in the first few months of OC use. Refer to your OC pack for detailed directions on what to do if you miss pills. The most important thing to do is to use a back-up method (condoms) until you have completed 7 days of a new pack of OCs. If you do not start your menses during your regular time; take a pregnancy test. To avoid missing pills, try to find a convenient time to regularly take your pills.